I have been diagnosed with Lupus for 5 years. I am not usually one to complain a lot because a lot of times I tend to ignore my pain and go on with my life. Lately, I have been getting very depressed and very tired. I am always anemic so that explains the tiredness but I was wondering if I'm ever going to be normal feeling again. My WBC has dropped a substantial amount. I am at 2.2. I always have a low WBC but how low can it go before action needs to be taken. One other problem that I am concerned about is my memory. I have never had a great memory but recently I have been forgetting a lot of easy things like the name of "table cloth". I was trying to tell my husband about the tablecloth the other day and I could not remember what it was called. I had to tell him "that thing on the table". Should I be concerned because it is things like this "table cloth" that I am forgetting. These type things are getting me very down in the dumps. What do any of you suggest? Also, I am on Plaquenil and Arthrotec. I have diarhea everyday and I spot every day. This is not a pleasant thing for my husband! Do you know of this as a side effect? I have had many tests run with my gyno and he found nothing. I have had a hysteroscopy and much more. What do you think?
Last edited by awaitinganangel; 11-19-2003 at 02:46 PM.
I think I know what could be going on with you! Since you are diagnosed with Lupus, it could be that you have the blood clotting disorder called Antiphospholipid Syndrome. It does sound like you have lots of the symptoms! I posted on the Stroke board, the name of the post is "Unexplained stroke/TIA?" Please go and read that and see if you fit that. Why did you need a hysterectomy? APS can cause all sorts of unusual symptoms, like the memory problems that you describe. Do you get headaches or migraines? How about a brain fog.. where you feel like your brain has a fog in it. If you do, its worth being tested. There are 2 blood tests that can be done to determine if you have this. One is the anticardiolipin test and the other is teh Lupus anticoagulant. If you are positive on one or both then chances are that you have it. You can get better if you do have APS, a person goes on blood thinners and its like being a new person! Trust me, I have APS and Warfarin is a God send! Take care and please check out that post on APS
Thank you for your reply. When I was pregnant I had a bunch of test run and I tested positive for the anticoagulant antibody plus tested positive for the antiSa and antiLa. I hope that I am stating this right. When I was pregnant I had to take two shots a day of heparin for the entire pregnancy but the entire pregnancy was only 30 weeks because I developed toxemia poisoning. I am more worried about my memory more than anything. It is really starting to worry me a lot. So what test do you suggest I ask for Oh, I didn't get a hysterectomy, I got a hysteroscopy. This is where they look inside your uterus and the uterus wall. It was a outpatient procedure. The reason I got this is because I am spotting every day. I have to wear a pad or tampon every single day. And I do get migraines. It use to be very frequent and they were the type of migraines where it effected my vision only. I would have episodes where I would go blind in half of my eye and sometimes one eye's vision would cross over into the other eye's vision field. I know this sounds crazy but that use to happen at least 3 times a week. You talk about scary. It was like I was looking crosseyed but not. Thanks, Kristi
Last edited by awaitinganangel; 11-20-2003 at 01:00 PM.
You don't need to be retested, but if a doctor wants to test you again the tests are the anticardiolipin and the Lupus anticoagulant. You are already positive, So you have Antiphospholipid Syndrome, as I suspected! You are positive for this syndrome, and you have it for Life. I am surprised that you aren't on Warfarin or Heparin now.. why did they stop?? You NEED to get your blood thinned out as soon as you can!! I don't want to scare you Kristi, but you have APS that isn't being looked after correctly. You must get to a Rheumatologist so that you can start on the appropriate treatment plan to get your blood thinned. I can guarantee you that if you do, you will feel 100% better. Having a miscarraige is a thing that happens with APS and it is so devistating I am sorry to hear about your loss. You must get to your doctor and get treated, then your symptoms will improve.. I promise you that!! Take care and BIG hugs!
I did not have a miscarriage that time. My son was born healthy but only 3 pounds. I have had a previous miscarriage though. My doctor's told me not to get pregnant again. They were planning on fixing my tubes but I had an emergency C-section because I stopped breathing because of fluid build up in my lungs. So my husband got fixed, so no more planned pregnancies. I could not handle another miscarriage. Thanks again for all of your help!
Judging from your symptoms, I'd bet my bottom dollar you have the anitiphosholipid antibody syndrome. You need to get on warfarin (coumadin) and you'll see how fast those memory problems straighten out. Don't wait. Shari